Alert archive / Ohio / Frost Advisories in 2011

Frost Advisory 5, NWS Wilmington, OH

October 24, 2011Fairfield County, Hocking County, Licking County, Ohio

NWS Wilmington, OH issued this frost advisory at Oct 24, 2011, 10:35 PM EDT for Fairfield County, Hocking County, Licking County, Ohio. It took effect at Oct 25, 2011, 5:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2011, 10:35 PM EDT (02:35 UTC)
In effect from
Oct 25, 2011, 5:00 AM EDT
Expired
Oct 25, 2011, 10:00 AM EDT
In force
5 hr
Issued by
NWS Wilmington, OH

Counties Fairfield County, OH, Hocking County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WWUS71 KILN 250235
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1035 PM EDT MON OCT 24 2011

OHZ056-065-074-251045-
/O.NEW.KILN.FR.Y.0005.111025T0900Z-111025T1400Z/
LICKING-FAIRFIELD-HOCKING-
INCLUDING THE CITIES OF...NEWARK...LANCASTER...LOGAN
1035 PM EDT MON OCT 24 2011

...FROST ADVISORY IN EFFECT FROM 5 AM TO 10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 AM EDT TUESDAY. 

* TEMPERATURES...WILL FALL INTO THE MID TO THE UPPER 30S BY SUNRISE.

* TIMING...AREAS OF FROST WILL DEVELOP AFTER 5 AM AND WILL LAST
  INTO MID MORNING.

* IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
003 
WWUS71 KILN 250737
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
337 AM EDT TUE OCT 25 2011

OHZ056-065-074-251400-
/O.CON.KILN.FR.Y.0005.111025T0900Z-111025T1400Z/
LICKING-FAIRFIELD-HOCKING-
INCLUDING THE CITIES OF...NEWARK...LANCASTER...LOGAN
337 AM EDT TUE OCT 25 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...WILL BE IN THE MIDDLE 30S THIS MORNING.

* TIMING...AREAS OF FROST WILL LAST INTO THE MID MORNING HOURS.

* IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
455 
WWUS71 KILN 251354
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
954 AM EDT TUE OCT 25 2011


OHZ056-065-074-251500-
/O.EXP.KILN.FR.Y.0005.000000T0000Z-111025T1400Z/
LICKING-FAIRFIELD-HOCKING-
INCLUDING THE CITIES OF...NEWARK...LANCASTER...LOGAN
954 AM EDT TUE OCT 25 2011

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

TEMPERATURES WILL RISE THROUGH THE 40S BY LATE MORNING...SO THE
FROST ADVISORY WILL EXPIRE AS SCHEDULED.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 24, 8:10 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Oct 24, 8:10 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
810 PM EDT MON OCT 24 2011

.SYNOPSIS...
HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER TONIGHT AND
TUESDAY. A SLOW MOVING COLD FRONT WILL MOVE INTO THE REGION ON
WEDNESDAY...BRINGING RAIN TO THE FORECAST THROUGH THURSDAY.
ANOTHER AREA OF HIGH PRESSURE WILL BUILD IN FOR THURSDAY NIGHT AND
FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE COLD FRONT THAT PASSED THROUGH THE REGION THIS MORNING HAS
EXITED THE AREA TO THE EAST. SCATTERED CUMULUS HAS DEVELOPED IN
THE WEAK COLD ADVECTION ON THE BACK SIDE. OVERALL...TEMPERATURES
TONIGHT WILL BE GOVERNED BY THE HIGH PRESSURE BUILDING INTO THE
AREA. LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR COOL CONDITIONS
OVERNIGHT...ESPECIALLY EAST OF COLUMBUS. HOWEVER...MOST OF THE
AREA SHOULD STAY WARM ENOUGH TO AVOID A THREAT OF FROST (EXCEPT
FOR THE FAR EAST). BY MORNING...WARM AIR ADVECTION ALOFT WILL BE
BEGINNING...AND A BIT OF CIRRUS WILL BE SPILLING IN FROM THE WEST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
A DRY AIR MASS AND A VERY RESPECTABLE WARM ADVECTION SIGNAL ON
TUESDAY WILL LEAD TO A SIGNIFICANT RISE IN TEMPERATURES. THE
CURRENT FORECAST IS ABOUT 5-8 DEGREES ABOVE NORMAL FOR HIGHS ON
TUESDAY...WHICH CERTAINLY SEEMS WARRANTED AS TEMPS ALOFT RISE AND
MIXING IS EXPECTED TO BE SUFFICIENT UNDER MOSTLY SUNNY SKIES.

A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON TUESDAY
NIGHT...AND SLOWLY MOVE SOUTH INTO THE REGION BY WEDNESDAY
MORNING. MODEL DEPICTIONS OF THIS FEATURE ARE IN VERY GOOD
AGREEMENT...BOTH IN TERMS OF TIMING AND PLACEMENT.

THE FIRST WAVE OF LOW PRESSURE ALONG THIS FRONT WILL MOVE EAST
THROUGH THE AREA (OR JUST NORTH OF IT) ON WEDNESDAY MORNING. HAVE
ADDED LIKELY POPS TO THE WHOLE CWA AS THIS FIRST SEGMENT OF THE
FRONT MOVES SOUTH. THE FRONT WILL STALL NEAR THE SOUTHERN CWA
BORDER ON WEDNESDAY AFTERNOON...AS A RELATIVE LULL IN FORCING
DROPS MOST OF THE CWA BACK INTO THE CHANCE POPS RANGE. ANOTHER
WAVE IS FORECAST TO DEVELOP OVER THE MIDDLE MISSISSIPPI
VALLEY...AND MOVE INTO THE CWA LATE WEDNESDAY NIGHT. THIS WILL
BRING WIDESPREAD RAIN TO THE REGION...AND CATEGORICAL POPS HAVE
BEEN USED FOR THE WHOLE CWA. THE FAST MOTION OF THIS WEATHER
SYSTEM (IN QUICK ZONAL FLOW) WILL PRECLUDE ANY FLOODING
THREAT...AS MOST LOCATIONS WILL ONLY RECEIVE AROUND AN INCH OF
RAIN.

COMBINED WITH THE ELEVATED INSTABILITY...FRONTAL FORCING APPEARS
STRONG ENOUGH TO SUPPORT A RISK OF THUNDER. THIS SHOULD END BY 12Z
THURSDAY MORNING...AS ALL OF THE WARM AIR IN THE LOWER LEVELS OF
THE ATMOSPHERE IS KICKED EAST OF THE CWA.

CLOUDS AND RAIN ON WEDNESDAY WILL KEEP TEMPERATURES DOWN...WITH
THE WARMEST LOCATION BEING THE SOUTHEAST PART OF THE CWA (AS
THE COLD ADVECTION MAY NOT KICK IN THERE UNTIL OVERNIGHT). THE
TEMPERATURE GRADIENT FOR WEDNESDAY NIGHT LOWS IS A LITTLE ON THE
SHARP SIDE...WITH THE SOUTHWEST AGAIN BEING THE WARMEST.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE EXTENDED PERIOD WILL START OFF WET AS A COLD FRONT GRADUALLY
SLIDES SOUTHEAST OF THE REGION. SHOWERS ASSOCIATED WITH THE FRONT
WILL BEGIN TO TAPER OFF EARLY THURSDAY AFTERNOON AS WEAK HIGH
PRESSURE BEGINS TO BUILD IN FROM THE WEST. A SIGNIFICANTLY COOLER
AIR MASS WILL SETTLE IN BEHIND THE COLD FRONT AND LINGER THROUGH THE
UPCOMING WEEKEND. WITH LIGHT WINDS AND PARTLY CLOUDY TO MOSTLY CLEAR
SKIES AT NIGHT...TEMPERATURES WILL DIP INTO THE LOW TO MID 30S
ACROSS THE CWA FOR THURSDAY NIGHT...FRIDAY NIGHT...AND SATURDAY
NIGHT. THUS...FROST WILL BE POSSIBLE THOSE NIGHTS AND INCLUDED
MENTION OF THIS IN HWO. DAYTIME TEMPERATURES WILL BE WELL BELOW
NORMAL THROUGH THE WEEKEND BUT WILL WARM UP JUST A TAD FOR MONDAY.

AN UPPER LEVEL IMPULSE MAY BRING ISOLATED SHOWERS...MAINLY TO THE
NORTHERN CWA...AS IT MOVES INTO THE REGION FRIDAY AFTERNOON AND
EVENING. MODELS IN AGREEMENT WITH A SHORTWAVE TROUGH DIGGING INTO
THE OHIO VALLEY FRIDAY NIGHT INTO SATURDAY. MAINTAINED A SLIGHT
CHANCE OF SHOWERS ACROSS THE NORTHERN AND EASTERN CWA AS THIS
FEATURE MOVES THROUGH...BUT NOT OVERLY CONFIDENT IN MODEL SOLUTIONS
AT THIS POINT DUE TO INCONSISTENCIES FROM RUN TO RUN.

HIGH PRESSURE WILL PROVIDE DRY WEATHER FOR THE REST OF THE WEEKEND.
NEXT DEVELOPING SHORTWAVE WILL MOVE THROUGH THE GREAT LAKES REGION
ON MONDAY...BRINGING ANOTHER CHANCE FOR SHOWERS ACROSS NORTHERN CWA.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SFC HIGH WILL BUILD ACROSS THE TAFS THRU 9Z...THEN THE CENTER OF
THE OHIO WILL GRADUALLY SLIDE TO THE E. SFC WINDS WILL GRADUALLY
TURN FROM NORTHWEST TO SOUTH OVERNIGHT. WITH THE CENTER OF THE
HIGH CROSSING THE TAFS AND THE WINDS GOING LIGHT...EXPECT RIVER
VALLEY FOG TO DEVELOP AT LUK...SO KEPT THE TEMPO LIFR CONDITIONS
GOING.

ALOFT A FAST W/NW FLOW WILL ALLOW SOME H3 MOISTURE TO FLOAT
ACROSS THE TAFS. SATELLITE IS SHOWING CI OUT OVER IA/WRN IL THAT
IS WORKING E.

PRESSURE GRADIENT INCREASE TUESDAY AFTERNOON. EXPECT SOME
GUSTINESS IN THE AFTERNOON AS H8 WINDS INCREASE TO OVER 30 KTS.

OUTLOOK...MVFR CONDITIONS POSSIBLE TUESDAY NIGHT THROUGH THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...KURZ
AVIATION...SITES
Hazardous weather outlook, Oct 24, 3:27 PM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT MON OCT 24 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>055-060>064-070>073-077>082-088-251930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-BUTLER-
WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
327 PM EDT MON OCT 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COLD TEMPERATURES WILL BE IN PLACE OVER THE REGION FOR THURSDAY
NIGHT...FRIDAY NIGHT...AND SATURDAY NIGHT. FROST WILL BE POSSIBLE
ON THESE NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ056-065-074-251930-
LICKING-FAIRFIELD-HOCKING-
327 PM EDT MON OCT 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES IN THE MID TO UPPER 30S TONIGHT WILL SUPPORT THE
FORMATION OF FROST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COLD TEMPERATURES WILL BE IN PLACE OVER THE REGION FOR THURSDAY
NIGHT...FRIDAY NIGHT...AND SATURDAY NIGHT. FROST WILL BE POSSIBLE
ON THESE NIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HATZOS

Nearby

Frost Advisories in Ohio, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.